MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Ejection Problem (4009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Choroidal Hemorrhage (4810)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6b, if explanted, give date: not applicable.The lens remains implanted.Therefore, it was not explanted.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6- health effect - impact code: 4625 used to capture the surgical intervention/maneuver required to unstick the lens.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) had super sticky haptics and were hard to come apart.When the iol came out the surgeon reported that the lens jumped out, it bumped the iris and caused a little bit of bleeding in the eye which he eventually achieved hemostasis and the bleeding stopped.The lens unfolded correctly after the haptics were pulled apart.Unsure if the haptics were stuck to each other or the optic.No further information was provided.
 
Additional Manufacturer Narrative
Through follow-up the customer provided additional details.This current report is to provide this information.The customer first reported the explant to johnson and johnson personnel on the day of the explant (b)(6) 2025.The operative eye is the left eye.The doctor stated this is an "iol malfunction".The customer confirmed there was no patient injury.And the suspect product was discarded therefore it will not be returned.Section a2 age or date of birth: (b)(6) 1960.Section a3b, gender: the customer said ¿female¿.Section d6b, if explanted, give date: (b)(6) 2025.Section h6- health effect - impact code: 4629 used to capture the explant procedure.Section h6-type of investigation: code 4115 to indicate the suspect product was discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20720454
Report Number3012236936-2024-000302
Device Sequence Number14381306
Product Code MFK
UDI-Device Identifier05050474811393
UDI-Public(01)05050474811393(17)270522
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/05/2025
12/15/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date02/13/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale